Alert archive / Kentucky / Tornado Warnings in 2022
Tornado Warning 20, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 13, 2022, 4:44 PM CDT for Trigg County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2022, 4:44 PM CDT (21:44 UTC)
- Expired
- Apr 13, 2022, 5:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 51 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 4:51 PM CDT | TORNADO | 4 Wsw Rockcastle, KY | EF-1 TORNADO STARTED 5.8 WSW ROCKCASTLE AT 451 PM CROSSED FROM TRIGG INTO LYON COUNTY AND LIFTED 0.9 SW DRYDEN ESTATES AT 456 PM. PATH LENGTH 4.75 MILES. PATH WIDTH 150 YARDS. PEAK WIND 95 MPH. MANY TREE LIMBS DOWNED. SEVERAL LARGE TREES UPROOTED. A FEW TREES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 3:35 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984
WFUS53 KPAH 132144
TORPAH
KYC221-132215-
/O.NEW.KPAH.TO.W.0020.220413T2144Z-220413T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
444 PM CDT Wed Apr 13 2022
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Trigg County in western Kentucky...
* Until 515 PM CDT.
* At 444 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located
along a line extending from 8 miles southeast of Benton to 7 miles
southeast of Murray, moving east at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Land Between The Lakes Area around 450 PM CDT.
Canton around 455 PM CDT.
Other locations in the path of these tornadic storms include Cadiz.
This includes Interstate 24 in Kentucky between Mile Markers 58 and
70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3666 8785 3667 8786 3668 8807 3675 8811
3687 8816 3691 8801 3696 8790 3695 8786
3697 8777 3700 8773 3696 8766 3688 8767
3674 8767 3664 8770 3663 8783 3663 8785
TIME...MOT...LOC 2144Z 262DEG 56KT 3680 8822 3651 8826
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 13, 4:02 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 13, 4:02 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
402 PM CDT Wed Apr 13 2022
.SHORT TERM...(Tonight through Friday night)
Issued at 400 PM CDT Wed Apr 13 2022
Quickly evolving line of severe thunderstorms with all gambits of
severe threats, including damaging winds, large hail and
tornadoes will continue to move quickly east across mainly
portions of wrn KY this evening.
Thereafter, drier and much cooler air will rush in behind the cold
front overnight. Could see some scattered frost in portions of
southeast MO/sw IL by sunrise, as winds cut off fairly well with
clear conditions. High pressure will then build in for the Thu/Thu
night time frame. Another weak cold front will drop southeast into
region Friday night. Does not look to be much of an impact with
this moisture starved system in near zonal flow aloft.
.LONG TERM...(Saturday through Wednesday)
Issued at 400 PM CDT Wed Apr 13 2022
High pressure will drop into the Great Lakes and upper OH River
Valley Saturday, keeping things mainly dry and seasonal. However,
a weak mid level short wave is expected to move east into the mid
and upper MS River Valley on the back side of the surface high by
Sunday. This, combined with an overall moisture increase, will
lead to the next chance of showers across the region, mainly
Sunday and Sunday night. Thereafter, drier and seasonably cool
conditions will return for the first part of next week as another
surface high drops southeast into the region.
&&
.AVIATION...
Issued at 1250 PM CDT Wed Apr 13 2022
MVFR to VFR cigs and gusty south winds 20-30 kts expected ahead
of a line of strong to severe thunderstorms that will cross the
region from west to east this afternoon and early tonight. VFR
conditions expected in wake of the frontal passage with gusty nw
winds around 20 kts or so.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 7 PM CDT this evening for ILZ075>078-080>094.
Flood Watch until 11 PM CDT this evening for ILZ092>094.
MO...Wind Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
107>112-114.
Flood Watch until 11 PM CDT this evening for MOZ112.
IN...Wind Advisory until 7 PM CDT this evening for INZ081-082-085>088.
KY...Wind Advisory until 7 PM CDT this evening for KYZ001>022.
Flood Watch until 11 PM CDT this evening for KYZ001>013-016-017-
021-022.
&&
SHORT TERM...GM
LONG TERM...RST
AVIATION...GMHazardous weather outlook, Apr 13, 4:01 AM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 401 AM CDT Wed Apr 13 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 401 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Wind Advisory is posted from 9 AM through 7 PM CDT for the entire outlook area. Please see the latest Wind Advisory for details. A Flood Watch remains in effect until 10 pm CDT for southern sections of west Kentucky. Please refer to the latest Flood watch for details. A significant severe weather episode is likely today and this evening for the entire outlook area. The Storm Prediction Center has the entire area in a Moderate Risk of Severe Weather. Damaging winds of 60 to 70 mph winds or higher, large hail up to two inches, and tornadoes are all possible. A few storms may reach severe limits this morning over part of the outlook area, but the main concern will be with the line of thunderstorms expected to move from west to east across the entire outlook area between 1 pm to 10 pm this Wednesday. Widespread damaging straight line winds are expected. A few embedded tornadoes are possible within the line of storms this afternoon and evening. Large hail will be mostly likely over the Purchase area of west Kentucky and across parts of southeast Missouri. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few isolated thunderstorms are possible Friday night. Heavy rain and lightning would be the primary hazards. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation may be required today and this evening across the entire outlook area. Please relay and reports of severe weather or damage to the National Weather Service in Paducah Kentucky. Smith
In the hours before
Special weather statement, Apr 13, 10:57 AM CDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
1057 AM CDT Wed Apr 13 2022
MOZ107-108-131630-
Carter MO-Ripley MO-
1057 AM CDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of Carter and
northwestern Ripley Counties through 1130 AM CDT...
At 1057 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Eminence to near Handy.
Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Van Buren, Hunter and Ellsinore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3709 9122 3708 9111 3710 9101 3710 9096
3705 9096 3705 9073 3700 9073 3700 9071
3697 9072 3697 9070 3663 9109 3671 9112
3682 9112 3682 9117 3695 9122
TIME...MOT...LOC 1557Z 215DEG 38KT 3712 9123 3675 9108
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DWSSpecial weather statement, Apr 13, 1:02 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Paducah KY
102 PM CDT Wed Apr 13 2022
MOZ108-109-131845-
Butler MO-Ripley MO-
102 PM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of southeastern Ripley
and central Butler Counties through 145 PM CDT...
At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dalton, or 12 miles northwest of Pocahontas, moving northeast at 60
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Doniphan around 120 PM CDT.
Other locations in the path of this storm include Oxly, Naylor,
Fairdealing, Milltown, Harviell and Poplar Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM CDT for southeastern
Missouri.
&&
LAT...LON 3693 9042 3693 9038 3671 9021 3650 9066
3650 9113
TIME...MOT...LOC 1802Z 236DEG 53KT 3642 9108
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PSSpecial weather statement, Apr 13, 2:47 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Paducah KY
247 PM CDT Wed Apr 13 2022
KYZ001>004-006-MOZ112-114-132030-
Carlisle KY-Ballard KY-Graves KY-Fulton KY-Hickman KY-New Madrid MO-
Mississippi MO-
247 PM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of western Fulton,
Hickman, Carlisle, south central Ballard, northwestern Graves,
southern Mississippi and central New Madrid Counties through 330 PM
CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portageville, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
New Madrid around 255 PM CDT.
Hunter-Dawson State Historic Site around 300 PM CDT.
Other locations in the path of this storm include Big Oak Tree State
Park, Dorena, Towosahgy State Historic Site and Bardwell.
This includes Interstate 55 between Mile Markers 32 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM CDT for southeastern
Missouri.
&&
LAT...LON 3641 8961 3640 8967 3643 8973 3656 8982
3698 8895 3676 8876 3651 8929 3650 8942
3646 8946 3647 8950 3650 8949 3650 8953
3646 8952 3643 8955 3640 8952 3637 8957
TIME...MOT...LOC 1947Z 235DEG 53KT 3646 8964
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PSLocal storm report, Apr 13, 3:20 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
320 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 WNW ANNISTON 36.83N 89.34W
04/13/2022 E0.25 INCH MISSISSIPPI MO TRAINED SPOTTER
&&Local storm report, Apr 13, 4:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
434 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG 2 N MAYFIELD 36.77N 88.64W
04/13/2022 GRAVES KY TRAINED SPOTTER
POSSIBLE TORNADO DAMAGE, TREES DOWN.
&&Local storm report, Apr 13, 4:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND GST SEDALIA 36.65N 88.60W
04/13/2022 M68 MPH GRAVES KY MESONET
MEASURED 68.8 MPH WIND MESONET.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:48 AM CDT | Wind Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 16 hr |
| Apr 13, 2:47 PM CDT | Special Weather Statement | PAH | Carlisle, Hickman | 43 min |
| Apr 13, 3:05 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 40 min |
| Apr 13, 3:26 PM CDT | Tornado Warning | PAH | Fulton | 19 min |
| Apr 13, 3:38 PM CDT | Tornado Warning | PAH | Carlisle, Fulton, Hickman | 16 min |
| Apr 13, 3:49 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Marshall | 56 min |
| Apr 13, 3:57 PM CDT | Flash Flood Warning | PAH | Ballard, Calloway, Carlisle, Graves, Hickman, McCracken and 1 more | 4 hr |
| Apr 13, 4:04 PM CDT | Tornado Warning | PAH | Carlisle, Fulton, Graves, Hickman | 26 min |
| Apr 13, 4:27 PM CDT | Tornado Warning | PAH | Calloway, Graves, Marshall | 27 min |
| Apr 13, 4:28 PM CDT | Tornado Warning | PAH | Calloway, Marshall | 32 min |
| Apr 13, 4:45 PM CDT | Tornado Warning | PAH | Caldwell, Lyon | 30 min |
| Apr 13, 4:53 PM CDT | Special Weather Statement | PAH | Crittenden | 37 min |
| Apr 13, 5:04 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Lyon, McLean and 4 more | 56 min |
| Apr 13, 5:09 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 39 min |
| Apr 13, 5:12 PM CDT | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 3 hr |
| Apr 13, 5:33 PM CDT | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 42 min |
| Apr 13, 5:35 PM CDT | River Flood Warning | PAH | Christian, Trigg | 87 min |
| Apr 13, 5:43 PM CDT | Tornado Warning | PAH | McLean, Muhlenberg | 32 min |
| Apr 13, 6:02 PM CDT | Special Weather Statement | PAH | Todd | 13 min |
Nearby
Tornado Warnings in Kentucky, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.